Hello, My names Michael and I've been on Suboxone for about 6 months now. I've remained clean off of everything but the sub, and am currently taking 2-4 mgs a day. I had first started with 8MG of the film, but quickly reduced my dosage to 4 mg and then lowered it to 2mg within the first couple months. Now, depending on the day (and how I feel) I bounce back and forth between 2-4 mgs. For some reason I just don't feel healthy. My sleeping pattern is strange, I either stay up litereally all night till 5-6 am or I'll fall asleep by 9 and sleep 10-12 hours. After sleeping for however long, (i've even tried 6-9 hours) I wake up feeling extremely fatigued. It's a weird sensation that is over my body that litereally feels so heavy that it's trying to tackle me and pull me down. My heart rate is always very fast and I can feel a pulse sometimes in my head. Sometimes I have to hold onto the railing in my shower to prevent myself from falling down... After I take my morning dose, again 2-4 mgs and eat After about an hour I feel perfectly fine. I'm energized, social, and ready to work! I just dread this morning feeling and am worrying that it is causing me health problems, and not letting my body properly recover while in my deep sleep stages (rem). Another weird side effect I have is no weight gain, I eat soo much but I've only gained 15 pounds and that's when I first got clean within my first two months. And one last side effect i'm having is after I eat or about mid day I'm overcome by a strange sensation that makes it extremely hard to concentrate and it feels my mind is lost in a fog, and i have to lay down because I am so fatigued/sleepy. Please can someone help me with this problem! It's been continuing to progress and get worse and it's really starting to freak me out! I just want to be healthy again and start to look better/feel better about myself but this is really holding me back I feel. Thanks again, and any input would be greatly appreciated!
How come keep waking up feeling HORRIBLE while on suboxone?
Question posted by MichaelHowardExDopey on 3 Jan 2012
Last updated on 5 October 2020 by Kathyblankrobbins
I also experience these symptoms. I don't fall asleep until 5 or 6 in morning and sleep really deep for like 12 hours when I wake up I feel groggy and my head feels like it's in a cloud even fell a little dizzy. My anxiety is so out of control because of this.
I've been off and on Bupe for several years and have very similar symptoms. The disruption with my sleep cycle was so bad I considered stopping at one point. If I take my medicine too late in the day there will be no sleep that night and even if I take it early my sleep is disrupted every hour sometimes every thirty minutes. I just continously wake up all night every night. When I first got on it and everytime I've had to get back on the first week or two are spent sleeping. I absolutely cannot hold my eyes open. Once it's in my system good I guess that goes away but is replaced by the constant waking. I lost my insurance recently and am now about to get back on Bupe and am delaying it cause I don't wanna sleep for a week. And this has happened at every mg I've been prescribed. I'm currently on 24 but it was the exact same at 8.
When I read this I think I am reading my own story. I experience exactly the same symptoms to a tea. Same dose, same taper, everything. I don’t know what to do anymore.
Michael, you are not the only one feeling these symptoms. I woke up at 1:30 today when I set an alarm for 9 because of SUB. I also have horrible times going to sleep. You have to take your last dose before approximately 6-7 at night if you want to go to sleep. But still, you might need something to help you sleep. I’m not sure if there is a way to message people on here. I read threads on this site all the time but I made an account to respond to you. So if you read this, respond back and I hope I get some kind of notification. These are not withdrawals, these are side effects of Sub. I have been on it for many years and I am waiting to start a career before I get off. Let me know what other questions you have if you are still taking it. I know I’m late to the thread. I am 27. So I’m around your age.
Okay, I take the exact same amount of sub as you do, and I also have been having severe sleep problems just like you discribed. I never thought of it as being related to suboxone. I think it might be a cross medication situation. Its seems to be much worse on the days that I need to
take Lyrica too for my nerve pain. I was thinking that this problem was because of the saraquil I take at night, but now that You are experiencing the exact same symptoms, I'm wondering whats going on. May I ask what other medications you take? Maybe together we can figure this out. God bless you, Harmony
You did a good job of explaining how you have been feeling and why you consider it a problem. However, you did not give any history on yourself, especially your drug and medical history. And since you mentioned year heart, I think your age might be important. Without all this info I'm going to take an educated guess. Unless there are other reasons for what you described, I think you are on too low of a dose of Sub. I am wondering why you quickly reduced your dose? Did your Sub doc tell you to do this? No offense Michael, but are you going to a doc? Or are you getting the Sub from other people you know? No one's going to jump down your throat if you are getting it without a doc. If you are, this may be 1 reason you tried to reduce the dose so quickly. I believe experience with many people has now shown a person needs to be on a dose high enough to make you feel alright, and you need to stay on that dose a minimum of 6 months and often longer.
When it is time to stop Sub, if that's what you want to do, you should reduce the dose very slowly and by very small amounts. This isn't what you have done at all. I also think that whatever you were on, how much and for how long, can be useful in determining the proper dose.
I'm going to be interested in what you have to say to this, and what other Sub users think.
- Suboxone uses and safety info
- Suboxone information for Healthcare Professionals (includes dosage details)
- Side effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.